MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Model Number SDL2-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation nor images provided to confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that tip of the screwdriver broke intraoperatively.There was no patient injury reported.
 
Additional Manufacturer Narrative
The customer¿s report that the tip of the screwdriver broke was confirmed.Visual inspection revealed the thread tip of the 3.5mm screwdriver, long cannulated was broken.It is likely that the screwdriver experienced high forces and/or were detached incorrectly causing the threads to break.The root cause is likely the unit experienced high forces and/or was detached incorrectly.Review of the device history record for the returned unit confirmed that it met all the required quality inspections.
 
Event or Problem Description
See updated information in h2, h3, h6 and h10.

Brand Name
PRECICE INTRAMEDULLARY LIMB LENGTHENING SYSTEM
Common Device Name
FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9975277
Report Number3006179046-2020-00271
Device Sequence Number19018230
Product Code HSB
UDI-Device Identifier00812258029135
UDI-Public812258029135
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDL2-000
Device Lot Number8110584
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer07/31/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;